Alert archive / Virginia / Wind Advisories in 2018

Wind Advisory 4, NWS Baltimore/Washington

March 14, 201815 counties in Virginia; Pendleton County, West Virginia

NWS Baltimore/Washington issued this wind advisory at Mar 14, 2018, 2:18 PM EDT for 15 counties in Virginia; Pendleton County, West Virginia. It took effect at Mar 14, 2018, 9:00 PM EDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Mar 14, 2018, 2:18 PM EDT (18:18 UTC)
In effect from
Mar 14, 2018, 9:00 PM EDT
Expired
Mar 15, 2018, 8:00 PM EDT
In force
23 hr
Issued by
NWS Baltimore/Washington

Counties Albemarle County, VA, Amherst County, VA, Augusta County, VA, City of Harrisonburg, VA, City of Staunton, VA, City of Waynesboro, VA, Greene County, VA, Highland County, VA, Madison County, VA, Nelson County, VA, Page County, VA, Rappahannock County, VA, Rockbridge County, VA, Rockingham County, VA, Warren County, VA, Pendleton County, WV

The radar

The Sterling radar (KLWX), 140 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 6.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2018-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2018-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
875 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

939 
WWUS71 KLWX 141818
NPWLWX

URGENT - WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
218 PM EDT Wed Mar 14 2018


VAZ025-026-503-504-507-508-WVZ505-506-150230-
/O.NEW.KLWX.WI.Y.0004.180315T0600Z-180316T0000Z/
Augusta-Rockingham-Western Highland-Eastern Highland-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Western Pendleton-Eastern Pendleton-
Including the cities of Staunton, Waynesboro, Stuarts Draft, 
Harrisonburg, Hightown, Monterey, Big Meadows, Wintergreen, 
Riverton, Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove
218 PM EDT Wed Mar 14 2018

...WIND ADVISORY IN EFFECT FROM 2 AM TO 8 PM EDT THURSDAY...

The National Weather Service in Baltimore MD/Washington has
issued a Wind Advisory, which is in effect from 2 AM to 8 PM EDT
Thursday.

* TIMING...Late tonight through early evening Thursday.

* WINDS...West 20 to 30 mph with gusts up to 50 mph. The strongest
  winds will be above 2,000 feet elevation.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 to 55 mph are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles.

&&

$$
5 follow-up statements
162 
WWUS71 KLWX 142343
NPWLWX

URGENT - WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
743 PM EDT Wed Mar 14 2018

VAZ025-026-503-504-507-508-WVZ505-506-150745-
/O.EXT.KLWX.WI.Y.0004.180315T0100Z-180316T0000Z/
Augusta-Rockingham-Western Highland-Eastern Highland-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Western Pendleton-Eastern Pendleton-
Including the cities of Staunton, Waynesboro, Stuarts Draft, 
Harrisonburg, Hightown, Monterey, Big Meadows, Wintergreen, 
Riverton, Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove
743 PM EDT Wed Mar 14 2018

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THURSDAY...

* TIMING...Strong winds will develop this evening in the higher
  elevations. Valley winds will subside overnight before
  increasing again after sunrise Thursday. Winds will diminish 
  late Thursday afternoon.

* WINDS...West 20 to 30 mph with gusts up to 50 mph. The 
  strongest winds will be on ridges above 2,000 feet elevation.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 to 55 mph are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles.

&&

$$
269 
WWUS71 KLWX 150452
NPWLWX

URGENT - WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
1252 AM EDT Thu Mar 15 2018

VAZ025-026-503-504-507-508-WVZ505-506-151300-
/O.CON.KLWX.WI.Y.0004.000000T0000Z-180316T0000Z/
Augusta-Rockingham-Western Highland-Eastern Highland-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Western Pendleton-Eastern Pendleton-
Including the cities of Staunton, Waynesboro, Stuarts Draft, 
Harrisonburg, Hightown, Monterey, Big Meadows, Wintergreen, 
Riverton, Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove
1252 AM EDT Thu Mar 15 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* TIMING...Strong winds will continue through Thursday across the
  higher elevations. Valley winds will increase after sunrise 
  Thursday. Winds will diminish late Thursday afternoon.

* WINDS...West 15 to 30 mph with gusts up to 50 mph. The strongest
  winds will be on the ridges above 2,000 feet in elevation.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 to 55 mph are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles.

&&

$$
531 
WWUS71 KLWX 150753
NPWLWX

URGENT - WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
353 AM EDT Thu Mar 15 2018

VAZ025-026-503-504-507-508-WVZ505-506-151600-
/O.CON.KLWX.WI.Y.0004.000000T0000Z-180316T0000Z/
Augusta-Rockingham-Western Highland-Eastern Highland-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Western Pendleton-Eastern Pendleton-
Including the cities of Staunton, Waynesboro, Stuarts Draft, 
Harrisonburg, Hightown, Monterey, Big Meadows, Wintergreen, 
Riverton, Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove
353 AM EDT Thu Mar 15 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* TIMING...Strong winds will continue through today across the
  higher elevations above 2000 feet.

* WINDS...West 20 to 30 mph with gusts up to 50 mph.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 to 55 mph are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles.

&&

$$
812 
WWUS71 KLWX 151450
NPWLWX

URGENT - WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
1050 AM EDT Thu Mar 15 2018


VAZ025-026-503-504-507-508-WVZ505-506-152300-
/O.CON.KLWX.WI.Y.0004.000000T0000Z-180316T0000Z/
Augusta-Rockingham-Western Highland-Eastern Highland-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Western Pendleton-Eastern Pendleton-
Including the cities of Staunton, Waynesboro, Stuarts Draft, 
Harrisonburg, Hightown, Monterey, Big Meadows, Wintergreen, 
Riverton, Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove
1050 AM EDT Thu Mar 15 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* TIMING...Strong winds will continue through today across the 
  higher elevations above 2000 feet.

* WINDS...West 20 to 30 mph with gusts up to 50 mph.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 to 55 mph are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles.

&&

$$
020 
WWUS71 KLWX 152337
NPWLWX

URGENT - WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
737 PM EDT Thu Mar 15 2018

VAZ025-026-503-504-507-508-WVZ505-506-160045-
/O.EXP.KLWX.WI.Y.0004.000000T0000Z-180316T0000Z/
Augusta-Rockingham-Western Highland-Eastern Highland-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Western Pendleton-Eastern Pendleton-
Including the cities of Staunton, Waynesboro, Stuarts Draft, 
Harrisonburg, Hightown, Monterey, Big Meadows, Wintergreen, 
Riverton, Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove
737 PM EDT Thu Mar 15 2018

...WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING...

Winds are subsiding and will no longer pose a threat for minor
damage.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this wind advisory went out at Mar 14, 10:52 AM EDT, 3 hours 26 minutes earlier.

Area forecast discussion, Mar 14, 10:52 AM EDT, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
1052 AM EDT Wed Mar 14 2018

.SYNOPSIS...
Low pressure will remain over the Canadian Maritimes through
Friday while high pressure builds south and east from the
central CONUS into our area. Weak low pressure will pass by to
the south Saturday and high pressure will return for Sunday into
Monday. Low pressure may impact the area during the middle
portion of next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Blustery and cold conditions expected for today with deep upper
trough overhead and 850-mb temperatures dropping to near -10C.
This will result in surface temperatures around 10F degrees
below daily normals for mid-March, with highs ranging from the
upper 30s to mid 40s. Instability clouds with the trough
overhead are filling in, likely leading to a mostly cloudy
afternoon. A few flurries are possible as well. In the northwest
flow, upslope snow showers are ongoing near and along the
Allegheny Front, and this will continue through the day. Most of
the accumulating snow however will taper off by mid-afternoon,
with a relative lull in the activity this evening, so extended
the advisory just until 2PM. With deep mixing expected, wind
gusts reaching 25-35 mph. Thus, wind chills are likely to hold
in the 20s/30s through the day.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
Gusty northwest winds during the evening will lessen overnight,
and mostly cloudy skies will trend clearer through the night.
Cold air mass will remain in place, so lows expected to fall
into the 20s to low 30s again. The next frontal system will be
quickly approaching by Thursday morning as it rotates around the
deep upper trough that will still be in place. Therefore,
chances for upslope snow showers along and west of the Allegheny
Front will be increasing towards sunrise. May need to issue
another advisory for this.

This system will cross the region during the day Thursday. While
a mainly dry passage is expected, did increase chances for
some rain/snow showers/sprinkles/flurries, mainly north/east of
the DC metro during the day Thursday. In addition, upslope snow
showers are expected, and another round of accumulating snow is
likely. Temperatures will be a bit milder, with highs in the
40s/50s, but winds are expected to increase once again out of
the west/northwest behind frontal passage by later in the
afternoon.

Quiet weather is then expected for Thursday night through much
of Friday night as surface ridging builds overhead.
Temperatures will still run below normals, with highs from the
upper 30s to upper 40s, and lows in the 20s. Warm air advection
will then be on the increase late Friday night into early
Saturday morning, and some light precip will become possible
across the region mainly south and west of DC metro. Given cold
temps at the surface and marginal temps aloft, this could be a
mixed bag.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
Low pressure will track east from the central CONUS and it will
pass by to the south Saturday. The low should weaken as it does
so since it is running into a confluence zone between closed upper-
level low pressure over the Canadian Maritimes and upper-level
ridging over the north-central CONUS. A period of light
precipitation is possible especially across southern areas.
Light wintry precipitation cannot be completely ruled out if the
precipitation can move in quick enough before temperatures rise
well above freezing. Confidence in any wintry precipitation
remains very low at this time.

High pressure will build in from the north Saturday night through
Sunday, bringing dry and seasonable conditions. Stronger low
pressure may impact the area later Monday and Tuesday, bringing
the next significant chance for precipitation. A blocking
pattern with plenty of cold air to the north suggests that
wintry precipitation is possible. Latest deterministic guidance
has trended a bit weaker with the blocking high to our
northeast, which would mean that the main p-type would be rain
with the low tracking a bit farther north. However, confidence
remains very low this far out especially with such a blocked
pattern. Will continue to monitor over the next several days and
for now, will continue with rain or snow possibilities in the
forecast.

&&

.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
VFR is expected through Friday night. Broken-overcast ceilings
will develop each afternoon/evening in the 4000-7000 foot
range, but remain VFR. A few flurries are possible this
afternoon and some light rain showers/sprinkles are possible
Thursday, but no significant reductions in visibilities are
forecast. Gusty northwest winds are expected today with gusts to
around 30 knots. These winds will lessen overnight, turn more
southwesterly Thursday morning, before returning to the
northwest Thursday afternoon with gusts around 25 knots.
Northwest winds will persist into Friday as well.

Weak low pressure will pass by to the south late Friday night
and Saturday. Light precipitation is possible, especially
across KCHO, and it could be wintry. High pressure will return
for Sunday.

&&

.MARINE...
SCA conditions are ongoing in gusty northwest winds this
morning. Winds are forecast to increase this afternoon, and a
Gale Warning goes into effect at Noon today. Winds are expected
to peak during the late afternoon and evening hours, before
gradually abating overnight. A SCA continues overnight across
portions of the waters. Another round of gusty winds is expected
on Thursday, especially in the afternoon, and a SCA goes back
into effect for all waters at Noon Thursday. These conditions
likely persist through Friday.

Weak low pressure will pass by to the south Saturday and high
pressure will return for Sunday. Winds may approach SCA criteria
during this time but it does appear marginal.

&&

.FIRE WEATHER...
Low pressure will remain over the Canadian Maritimes through
Friday. High pressure will approach from the north and west
during this time. A tight gradient between these systems will
bring gusty winds to the area, especially from the late morning
through the early evening hours each day. A downsloping west to
northwest flow will cause low relative humidity.

For today, frequent wind gusts around 25 to 35 mph along with
relative humidity ranging from 15-25 percent across central
Virginia and 25 to 35 percent across other locations may enhance
the threat the spread of wildfires. Chilly conditions (temps in
the 30s and 40s this afternoon) and higher fuel moistures will
limit the threat somewhat. Therefore, no headlines have been
issued.

For Thursday, lower fuel moistures are expected along with
gusty winds and low relative humidity. Temps will be in the 40s
and 50s, a bit warmer compared to today. There will be an
enhanced threat for the spread of wildfires, especially across
central Virginia where winds will be strongest and relative
humidity will be lowest (20-30 percent).

For Friday...more gusty winds are expected. Somewhat chillier
conditions may limit the RH drop a bit, but fuel moistures will
be quite low.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...Winter Weather Advisory until 2 PM EDT this afternoon for
     VAZ503.
WV...Winter Weather Advisory until 2 PM EDT this afternoon for
     WVZ501-503-505.
MARINE...Small Craft Advisory until noon EDT today for ANZ530>543.
     Small Craft Advisory from midnight tonight to 6 AM EDT Friday
     for ANZ530>534-537>541-543.
     Gale Warning until midnight EDT tonight for ANZ530>543.
     Small Craft Advisory from midnight tonight to midnight EDT
     Thursday night for ANZ542.
     Small Craft Advisory from midnight tonight to 3 AM EDT
     Thursday for ANZ535-536.
     Small Craft Advisory from noon Thursday to midnight EDT
     Thursday night for ANZ535-536.

&&

SYNOPSIS...BJL
NEAR TERM...MM/RCM
SHORT TERM...MM/RCM
LONG TERM...BJL
AVIATION...BJL/MM/RCM
MARINE...BJL/MM/RCM
FIRE WEATHER...BJL
Hazardous weather outlook, Mar 14, 2:03 PM EDT, 15 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
203 PM EDT Wed Mar 14 2018

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-151815-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
203 PM EDT Wed Mar 14 2018

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and adjacent counties in
central Maryland and northern Virginia as well as the District of
Columbia.

.DAY ONE...This Afternoon and Tonight

A Gale Warning is in effect for the waters this afternoon and
evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Gusty winds, low relative humidity and low fuel moisture may
enhance the threat for the spread of wildfires Thursday,
especially across the Virginia Piedmont.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-151815-
Washington-Frederick MD-Carroll-Northern Baltimore-
Extreme Western Allegany-Central and Eastern Allegany-
Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Highland-
Eastern Highland-Western Loudoun-Eastern Loudoun-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
203 PM EDT Wed Mar 14 2018

This Hazardous Weather Outlook is for eastern West Virginia,
northern and central Virginia, and central and western Maryland
with the exception of Garrett County.

.DAY ONE...This Afternoon and Tonight

A Winter Weather Advisory for snow may be required for the spine
of the Appalachians in West Virginia late tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A Winter Weather Advisory for snow may be required for the spine
of the Appalachians in West Virginia on Thursday.

Gusty winds, low relative humidity and low fuel moisture may
enhance the threat for the spread of wildfires Thursday,
especially across central Virginia.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Mar 14, 10:58 AM EDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1058 AM EDT WED MAR 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             MILL GAP COOP           38.31N  79.72W
03/14/2018  M2.0 INCH        HIGHLAND           VA   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0700 AM     SNOW             BAYARD COOP             39.27N  79.37W
03/14/2018  M7.2 INCH        GRANT              WV   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0700 AM     SNOW             2 COOP FROSTBURG        39.66N  78.94W
03/14/2018  M1.1 INCH        ALLEGANY           MD   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0700 AM     SNOW             KEYSER 2 SSW COOP       39.42N  79.00W
03/14/2018  M0.3 INCH        MINERAL            WV   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0700 AM     SNOW             2 SW KEYSER             39.41N  79.00W
03/14/2018  M0.1 INCH        MINERAL            WV   COCORAHS

            24-HOUR SNOWFALL.

0700 AM     SNOW             2 W FISHER              39.04N  79.05W
03/14/2018  M0.1 INCH        HARDY              WV   COCORAHS

            24-HOUR SNOWFALL.

&&

EVENT NUMBER LWX1801908
EVENT NUMBER LWX1801909
EVENT NUMBER LWX1801910
EVENT NUMBER LWX1801911
EVENT NUMBER LWX1801912
EVENT NUMBER LWX1801913

STRONG
Local storm report, Mar 14, 12:58 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1258 PM EDT WED MAR 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             1 WSW BRADY             39.58N  78.85W
03/14/2018  M0.3 INCH        ALLEGANY           MD   COCORAHS

            24-HOUR SNOWFALL.

&&

EVENT NUMBER LWX1801914

STRONG
Special weather statement, Mar 14, 2:01 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Baltimore MD/Washington DC
201 PM EDT Wed Mar 14 2018

DCZ001-MDZ013-016-017-503-504-VAZ025>031-036>040-050>057-501-502-
505>508-WVZ052-053-152215-
District of Columbia-Prince Georges-Charles-St. Marys-
Northwest Montgomery-Central and Southeast Montgomery-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Berkeley-Jefferson-
Including the cities of Washington, Bowie, Suitland-Silver Hill,
Clinton, College Park, Greenbelt, Laurel, Camp Springs,
St. Charles, Waldorf, Lexington Park, California, Germantown,
Damascus, Bethesda, Rockville, Gaithersburg, Silver Spring,
Staunton, Waynesboro, Stuarts Draft, Harrisonburg, Strasburg,
Woodstock, Mount Jackson, New Market, Winchester, Luray,
Shenandoah, Stanley, Front Royal, Berryville, Lovingston,
Charlottesville, Stanardsville, Madison, Orange, Gordonsville,
Culpeper, Dale City, Manassas, Woodbridge, Lake Ridge, Montclair,
Reston, Herndon, Annandale, Centreville, Chantilly, McLean,
Franconia, Arlington, Alexandria, Falmouth, Fredericksburg,
Dahlgren, Warrenton, Turnbull, Purcellville, Leesburg, Ashburn,
Sterling, Big Meadows, Wintergreen, Martinsburg, Charles Town,
and Shepherdstown
201 PM EDT Wed Mar 14 2018

...Enhanced threat for the spread of wild fires on Thursday...

Minimum relative humidity will drop to near 30 percent on Thursday
across much of northern and central Virginia, the Shenandoah
Valley, portions of southern and central Maryland and portions
eastern West Virginia. Gusty west to northwest winds around 15 to
25 mph are also expected during this time. The combination of
gusty winds...low relative humidity and low fuel moisture will
enhance the threat for the spread of wildfires on Thursday.

Residents are urged to exercise caution handling any potential
ignition source...including machinery... cigarettes...and matches.
Be sure to properly discard all smoking materials. Any dry grasses
and tree litter that ignite will have the potential to spread
quickly.

RCM

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 4:06 AM EDTGale WarningLWX20 hr
Mar 14, 4:06 AM EDTSmall Craft AdvisoryLWX54 hr
Mar 14, 4:06 AM EDTSmall Craft AdvisoryLWX42 hr

Nearby

Wind Advisories in Virginia, 2018Wind Advisories in West Virginia, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.